MAUDE Adverse Event Report: ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT80LPBDVI0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930); Dizziness (2194); Swelling/ Edema (4577)
Date of Event 02/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Event or Problem Description
On or about (b)(6) 2022, plaintiff underwent placement of an angiodynamics smartport port catheter product, model number ct80l0lpbvd1, lot number 5682731.The smartport was implanted by dr.(b)(6).On or about (b)(6) 2023, plaintiff presented to (b)(6) medical center for concerns of port site swelling, fever, and dizziness.Plaintiff's medical team determined that she had developed an infection and that the smartport was the source.The defective device was subsequently removed by dr.(b)(6).
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient infection cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation since there was no report of port device malfunction, damage or performance issue during use.The device history record (dhr) review of the indicated packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Sterilization load release records were reviewed for the packaging lot in question; no issues were observed.The port was implanted into the patient more than 9 months prior to the patient's infection.There was no report of port device malfunction or performance issue during use.If the manufacturing/packaging/sterilization of the port device in question was to contribute to an infection in the patient it would have likely occurred shortly after the implant date and not more than 9 months later.Device directions for use cautions that each access of the port should be performed using aseptic technique, following the institutions universal precautions.There is no indication from the reported complaint that the manufacturing/packaging/sterilization of the port device could have contributed to the patient's infection.Infection is cautioned in the device dfu as a potential complication of port system use.Labeling review: the direction for use (dfu) provided with the port device contains the following statements: contraindications: · presence of infection, bacteremia, or septicemia.Warnings: · the device is to be implanted, used, maintained and removed in accordance with current evidence-based guidance for infection prevention from agencies/organizations such as centers of disease control (cdc) or the world health organization.It is recommended that institutional policies and procedures are updated periodically to reflect current evidence-based guidelines for infection prevention.· contamination of the device may lead to injury, illness or death of the patient.Precautions: · carefully read and follow all instructions prior to use · after implantation or usage of the port, the system should be flushed to clear infusates and/or blood components in order to maintain patency.· if more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interaction.Potential complications: · bacteremia.· catheter thrombosis.· death.· inflammation.· infection.· thromboembolism.· thrombophlebitis.· tunnel infection.· vascular thrombosis.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21677421
Report Number1317056-2025-00079
Device Sequence Number8249121
Product Code LJT
UDI-Device Identifier15051684016773
UDI-Public15051684016773
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K190559
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberH787CT80LPBDVI0
Device Catalogue NumberCT80LPBDVI
Device Lot Number5682731
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer04/04/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient SexFemale